Hail, Burleigh
- When
- April 26, 9:45 PM CST to 9:52 PM CST
- Where
- Burleigh County, 10 mi SE of Bismarck
- Measured
- 1.25 in hail
- Reported by
- NWS EMPLOYEE(OFF DUTY)
- Coordinates
- 46.700, -100.617
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before the first event at Apr 26, 1:45 PM CST, 8 hours earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 245 PM CDT SAT APR 26 2003 THE PRINCIPAL SHORT TERM CONCERN IS FOR THUNDERSTORMS WITH DAMAGING WINDS THIS EVENING. THE FORECASTED SOUNDINGS SHOW A STRONG INVERTED VEE BEGINNING AT 800 MB. IN ADDITION TO EVAPORATIVE COOLING...A STRONG UPPER TROUGH AND MID LEVEL WIND MAX WILL PRODUCE DYNAMICS. THEN FOR LATER TONIGHT AND SUNDAY MORNING...THE ETA AND GFS SHOW THE UPPER TROUGH AXIS WITH THE MOST LIFT MIGRATING OVER THE NORTHERN PART OF THE STATE. WILL KEEP CHANCE OF CONVECTIVE PRECIP IN THE NORTH THROUGH SUNDAY NOON. THE SOUTH CENTRAL AND SOUTHWEST WILL SEE STRONG DRY ADVECTION AND POSSIBLE FIRE WEATHER PROBLEMS SUNDAY. MODELS THEN SHOW DRY WEATHER WITH WEAK UPPER RIDGING UNTIL UPPER FLOW TRENDS SOUTHWEST LATE TUESDAY. AN UPPER TROUGH WILL MAINTAIN A CHANCE OF SHOWERS UNTIL LATE THURSDAY. .BIS...FIRE WEATHER WATCH SOUTHWEST AND SOUTH CENTRAL SUNDAY... LM
NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-271015- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 345 PM CDT SAT APR 26 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL NORTH DAKOTA. .DAY ONE...TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS IN WESTERN NORTH DAKOTA THIS EVENING WILL MOVE ACROSS CENTRAL NORTH DAKOTA TONIGHT. SOME THUNDERSTORMS IN WESTERN NORTH DAKOTA COULD REACH SEVERE CRITERIA THIS EVENING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY LOW RELATIVE HUMIDITIES ON SUNDAY AFTERNOON COMBINED WITH BRISK WEST WINDS MAY CAUSE HAZARDOUS FIRE WEATHER CONDITIONS. A FIRE WEATHER WATCH HAS BEEN ISSUED FOR SOUTHWEST AND SOUTH CENTRAL NORTH DAKOTA FOR SUNDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING.
The Bismarck radar (KBIS), 13 km away, was scanning. The volume nearest the first event began at 03:42 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in North Dakota in 2003Every state in 2003This day in weather historyWarnings in North Dakota, April 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5350906.